1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Type 1 Bad batches of Novorapid (insert own insulin)

Discussion in 'Ask A Question' started by mrg9999-2, Nov 18, 2017.

?

Have you ever had bad batches of Novorapid or other insulin that didn't work?

Poll closed Dec 2, 2017.
  1. Yes

    100.0%
  2. No

    0 vote(s)
    0.0%
  1. mrg9999-2

    mrg9999-2 Type 1 · Newbie

    Messages:
    4
    Likes Received:
    1
    Trophy Points:
    23
    I'm convinced that I get bad batches of Novorapid. I've asked my Doctor/Nurse and they say it doesn't happen.
    After several months of flat BG (4-8), I've had BG rise to 12-16 and higher using my novorapid and it might have just been water.
    .
    I used a phial from a different box / batch and 20 units brought my BG from 18 to 8 in 30 mins which is what I expect. It dipped down to 3 later so I had to eat bread and take glucose to bring my bed time to around 6 where I like it to avoid a night time hypo.
    .
    This has happened a few times before.
    .
    Has anyone else had this happen? Is there a better way to counteract it?

    The insulin looks normal and clear, and hasn't been exposed to extremes of temperature.
     

    Attached Files:

  2. Jkoko56

    Jkoko56 Type 1 · Active Member

    Messages:
    26
    Likes Received:
    17
    Trophy Points:
    23
    The only time my insulin has appeared not to work properly has been when I have accidentally dropped the box on the floor and a hairline crack has appeared (invisible to the naked eye) causing the insulin to leak out under pressure so I wasn't receiving the full dose. Could something like this have happened?
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook